Sertraline side affects : Hi all , this... - Mental Health Sup...

Mental Health Support
25,644 members15,086 posts

Sertraline side affects

Xxbexx
Xxbexx

Hi all , this is my first post , hope you are all well, so I was on mirtazipine for 4 years and have just changed over to sertraline 2 weeks ago , I have lost loads of weight and feel sick all the time , was on 50mg for 2 weeks then up to 100mg from yesterday and the sickness and headaches are bad, plus my anxiety feels so much worse, I’ve convinced myself I’m going to die of corona and leave my children which is so upsetting, my doctors are closed and feel all my support has dissapeared 😢, do the side affects ease? And has anyone found sertraline helps their anxiety?

Thanks

16 Replies
oldestnewest

It helped my anxiety a lot. I never dealt with those side effects at the beginning. If I were you I would probably research all the information I could find on people's experiences with it and see if people got better after a few more weeks or so or if they got worse and then make a decision. You may be having a reaction to some of the inactive ingredients or something like that. I hope you feel better and hope I could be of some help.

Xxbexx
Xxbexx
in reply to Slushy47

Thankyou so much for your reply, that’s a good idea I’ll have a look and see what other people are experiencing, Thankyou

Hidden
Hidden

Hi, I've been on Sertraline 50mg for a week now. I had bad shakes and fast heart beat during the first two nights, then that got better. I too have lost a fair bit of weight, but haven't been eating much since this fresh bout of anxiety and depression started two weeks ago. It does seem to be STARTING to help with the anxiety, but I know it will probably be a few more weeks yet. I hope you feel better soon

Hi I was on 50mg for 3 weeks and 3 weeks ago. I've lost quite alot of weight too. I can't sleep. I haven't had sickness feelings and get bad headaches. Drink plenty of water seems to help a bit. I spoke to someone they said it can take at least 6 weeks to notice a difference. You'll get there

Hi Xxbexx,

Firstly, so sorry you're suffering with anxious thoughts. It is normal to be concerned over the Corvid-19, but 80% of us will not suffer respiratory distress(according to WHO - World health organisation). Just a mild form, it we get it at all. Cambridge university will be producing tests for use as diagnosis tool. And therefore could test anyone with symptoms. (You can look at this in more detail on the Cambridge university website). It is the cough droplets that can transmit the virus, that is why we have all been advised accordingly. Remember, there will be a vaccine, which many scientists are working hard to isolate & test. Lockdown is beginning to show containment. As we were a bit slow to deploy this, residual cases escalated. But there is good news each day. But try not to watch, listen, or Google too much. Restrict your self to evidence based medicine, such as Nature journal, WHO, if you are going to look further. The Guardian newspaper, tends to report most reliably.

Regarding your medication. You haven't really been on the sertraline long enough for full effect. It takes about 3 months to settle in your system. All your symptoms you list are common and should settle. Even feeling more anxious, which seems ironic I know. However, your GP should be able to offer you a telephone consult. Or you could subscribe to Dr Morton's online medical service where you can speak to a GP. But, any case, speaking to qualified practitioners would be your best move. Anxiety & depression comes in waves, & mental health is just as important than physical health, & the 2 are closely linked.

I've had prescriptions of both the drugs you mentioned, although it requires some patience, you will get to a more stable place. It's taken me about 2-3 months. & Talking therapy is integral to your mental health rehabilitation. You will emerge stronger & better informed. For the now, keep looking upwards to a positive place. All these difficulties will pass. Sorry for long reply, just wanted to point you in some positive directions.

Xxbexx
Xxbexx
in reply to Worrywort55

Wow Thankyou so much. You really helped me feel more positive , Thankyou for the information

Hi there, I have been on 200mg Sertraline for about 4 or 5 years, I don't think I had any side effects when I started taking them. They've worked well on my anxiety..... If only I got the weight loss too....

In the last two years I have gone from a mixture of Venlafaxine in the day and Mirtazapine at night. To Sertraline at day and Amitriptyline at night. The first mixture was doing very little, if anything, and despite reading the information leaflet, and being prescribed anti-sickness meds, i have persevered with the second mixture and continued to think the nausea and awful headache was just me being a hypochondriac. I have been beating myself up because my anxiety levels remain high. I suppose the answer is that each person's experience and response to medication is almost as individual as a fingerprint. Having said that, maybe we should be comforted by the fact that others have very similar experiences' and responses' and having been there, We Know. Good luck with finding the right meds for you. It may be worth googling Sertraline to find a comprehensive list of side effects and possible interactions with other meds.

Hi: I recently switched to Sertaline from Citalopram. It went smoothly. My intro to Citalopram wasn’t so easy. I switched to taking before bed, rather than in the AM and it was fine.

Sorry for the delay in responding to your post. I was on Sertraline for many years. 50 mg was the starting dose but it did me no good, I was given 100 mg then and this dose helped me a lot for years but then the dose had to be increased again to 150mg. Eventually I was prescribed 200mg tablets. This is the maximum dose allowed. I seemed to become immune to them. The side effects were quite bad---nightmares, sweating, weight gain. I tried 3 or 4 different kinds after that but they did not suit me either. After a year or two on no medication, I am now taking yet another kind --on a very small dose. I am still anxious and depressed.

Gryphon1
Gryphon1
in reply to darkshadow

What medication are you on now I have also tried most and they have not helped. I have not been on any for a long time like yourself. I have been taking diazepam recently which doesn't seem to help either. Looking for different one if possible. Thank you

darkshadow
darkshadow
in reply to Gryphon1

I'm now on Escitalopram 20mg. Started on 10 mg in January. I see no improvement in my state of mind. I cry a lot, but I had a stroke last June so it may be the cause of my emotional state of mind.

Gryphon1
Gryphon1
in reply to darkshadow

Thank you, I am sorry to hear you had a had a stroke I hope new medication can help eventually. I have not been on website for a long time as get poor signal I was desperate today and only posted as I remember you with affection and remember we have similar problems thanks again.

Hi Im sorry you suffer eith anxiety too. Its terrible. Im on zoloft 200mg and honestly mine is worse than it eas when i was on effexor. Yet effexor and me dont mix well. Everyone is different. My therapist told me people who are high functioning are now calling in for mental health help because if the virus. One thing that helps me is recognize its just a feeling and it will pass. I hope you feel better💜🍀

Hi.I currently take 50mg,have done for over a year now. It did take a while to kick in,i cried lots during the first weeks of taking it and made me feel like a zombie,i had no energy. I stuck with it and it did help,until 2 days ago when i started over thinking and my anxiety is at an all time high,back to crying.Pretty sure its the lockdown which has given me too much time on my hands.Worried about my Son starting nursery in September 😢 Will be ringing up my doctors on Monday 4th May to see if i can increase the dosage.Once i start over thinking,i don't know how to stop x

Never had nausea from SSRIs so I guess I'm lucky. I actually had a drop in anxiety from the first dose, and no, I don't think it was placebo... I was fairly freaking high on the stuff by the second day. (Citalopram.)

I found sertraline to take the edge off anxiety at 150mg.

I think it's possible (within guidelines) to get a couple of weeks worth of benzodiazepines out of GPs when you first start taking an antidepressant to cover the increase in anxiety. However that doesn't mean every GP is going to go along with the idea as they are a lot more reluctant to prescribe than they used to be.

If you are really having problems with sertraline, then I would ask for a switch to citalopram / escitalopram, assuming you haven't tried it before. You should still be able to get a phone appointment and new prescription from a doctor.

One thing with sertraline, if you don't take it with lots of water so the pill goes down properly, you can be in agony from it. Never happened to me personally, but see the thread over on the Mumsnet mental health forum.

You may also like...